Alert archive / Ohio / Special Weather Statements in 2014

Special Weather Statement, NWS Northern Indiana

August 4, 2014Fulton County, Ohio

NWS Northern Indiana issued this special weather statement at Aug 4, 2014, 2:08 PM EDT for Fulton County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2014, 2:08 PM EDT (18:08 UTC)
Expired
Aug 4, 2014, 2:45 PM EDT
In force
37 min
Issued by
NWS Northern Indiana

County Fulton County, OH

The radar

The Detroit radar (KDTX), 126 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WWUS83 KIWX 041808
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
208 PM EDT MON AUG 4 2014

OHZ002-005-041845-
FULTON OH-HENRY OH-
208 PM EDT MON AUG 4 2014

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN FULTON AND NORTHEASTERN
HENRY COUNTIES...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DELTA...OR 6 MILES WEST OF SWANTON...MOVING
SOUTHEAST AT 15 MPH.

HEAVY DOWNPOURS WITH OVER AN INCH OF RAIN IN AN HOUR... PEA SIZE 
HAIL...WINDS GREATER THAN 40 MPH...AND OCCASIONAL CLOUD TO GROUND 
LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  SWANTON AND BRAILEY...
  COLTON...
  TEXAS...

THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 32 AND
48.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. 

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 4156 8424 4172 8407 4171 8405 4171 8397
      4172 8397 4172 8388 4170 8387 4139 8388
TIME...MOT...LOC 1808Z 302DEG 11KT 4158 8400

$$

TAYLOR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:28 PM EDT, 40 minutes earlier.

Area forecast discussion, Aug 4, 1:28 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
128 PM EDT MON AUG 4 2014

.SYNOPSIS...
ISSUED AT 122 PM EDT MON AUG 4 2014

A SLOW MOVING COLD FRONT WILL AFFECT THE REGION OVER THE NEXT
COUPLE OF DAYS WITH THE CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS THROUGH WEDNESDAY. HIGHS TODAY WILL BE IN THE LOWER
TO MIDDLE 80S. LOWS TONIGHT WILL DROP INTO THE MIDDLE 60S. CLOUDS
WILL KEEP TEMPERATURES DOWN SOME ON TUESDAY WITH HIGHS AROUND 80.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 355 AM EDT MON AUG 4 2014

MAIN FOCUS THIS PERIOD IS ON CHANCES FOR ISO-SCT STORMS THIS
AFTERNOON/EVENING AS A WEAK AREA OF CONVERGENCE (AIDED BY LAKE
MICHIGAN) DROPS INTO NORTHWESTERN ZONES...AND A WEAKENING
SHORTWAVE EMBEDDED IN NW FLOW APPROACHES FROM THE UPPER MIDWEST.
COMPOSITE RADAR ALREADY SHOWING A FEW CELLS DEVELOPING JUST NORTH
OF THE FA ALONG THIS WEAK BOUNDARY ON THE SOUTHERN FRINGE OF A
STRONGER MID LEVEL IMPULSE TRAVERSING THE NORTHERN GREAT LAKES.
THIS ACTIVITY MAY CLIP OUR MICHIGAN ZONES THIS MORNING WHERE LOW
POPS WERE ADDED. LOW LEVEL MOISTURE ADVECTION AND AMPLE INSOLATION
IN ADVANCE OF THIS WEAK SFC TROUGH WILL YIELD AROUND 1500 J/KG OF
MLCAPE AND LITTLE IN THE WAY OF CONVECTIVE INHIBITION BY MID-LATE
AFTERNOON. THIS AND AN INCREASINGLY FAVORABLE MOISTURE/LAPSE RATE
PROFILE UP TO 750 MB SHOULD ALLOW SCT CONVECTION TO INCREASE IN
COVERAGE NW OF THE HWY 24 CORRIDOR BY MID AFTERNOON...WITH OUTFLOW
INTO AREAS ALONG/SOUTHEAST OF HWY 24 SUPPORTING LOW CHC POPS BY
LATE AFTN/EVENING. STORMS WILL BE SUB-SEVERE GIVEN LOW CAPE
DENSITY AND LACKING DEEP LAYER SHEAR...WITH STEEP LOW LEVEL LAPSE
RATES POTENTIALLY ENOUGH TO GENERATE A FEW STRONGER GUSTS TO 40
MPH. PCPN WILL DIMINISH IN COVERAGE THIS EVENING GIVEN WANING
INSTABILITY...ALTHOUGH MAY SEE SOME NEW CONVECTION INITIATE ALONG
OUTFLOWS. OTHERWISE...ONLY MINOR TWEAKS TO NEAR NORMAL TEMPS
TODAY-TONIGHT.

&&

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 355 AM EDT MON AUG 4 2014

UNCERTAINTY CONTINUES IN THE LONG TERM PERIOD WITH VERY INCONSISTENT
MODEL ITERATIONS LEADING TO LOW CONFIDENCE IN TERMS OF PRECIPITATION
CHANCES. BLENDED CONSENSUS GENERALLY USED FOR THIS PERIOD.

SHORT WAVE AND WEAK SURFACE FRONT STILL EXPECTED TO APPROACH LATE
TONIGHT AND CROSS THE AREA ON TUESDAY. STAYED WITH LOW TO MID CHANCE
POPS AS DEGREE OF FORCING...MOISTURE CONVERGENCE AND COVERAGE STILL
IN QUESTION. MODEST CAPE OF 1 TO 2K J/KG AND 0-6KM SHEAR NEARING
25KTS TUESDAY SUGGEST SCATTERED TSRA SIMILAR TO LAST WEEK WITH
ISOLATED STRONG STORMS POSSIBLE. LINGERING POPS TUE NIGHT WITH FRONT
STILL CLOSE TO THE AREA. ANOTHER SHORT WAVE AND POSSIBLE MESOSCALE
VORT MAX TO MOVE THROUGH ON WEDNESDAY WITH MODEST INSTABILITY AND
DIURNAL HEATING. NAM12 MOST AGGRESSIVE WITH THIS SETUP AND LIKELY
OVERDONE GIVEN ITS USUAL BIAS WITH LOW LEVEL MOISTURE.
HOWEVER...SOME SIGNALS IN MEDIUM RANGE MODELS OF UPSTREAM COMPLEX
DEVELOPMENT TUE NIGHT SO CONTINUATION OF CHANCE POPS WARRANTED.

WEDNESDAY NIGHT AND BEYOND STILL VERY UNCERTAIN WITH 00Z MODELS
FLIPPING AGAIN AND GENERALLY PUSHING FRONT WELL SOUTH OF THE AREA
AND ALLOWING CANADIAN HIGH PRESSURE TO MOVE IN. SEVERAL CONVECTIVE
COMPLEXES EXPECTED TO DEVELOP ALONG THIS BOUNDARY...WHEREVER IT ENDS
UP...AND MOVE EAST DURING THE PERIOD. GEM REMAINS FURTHEST NORTH OF
THE MODELS AND BRINGS A STRONG SYSTEM ACROSS THE AREA FRIDAY. WITH
ALL THE UNCERTAINTY AND FLIP FLOPPING HAVE STAYED CLOSE TO ALL BLEND
LOW CHANCE POPS BUT FAVOR THE FARTHER SOUTH SOLUTIONS. DID TRIM POPS
A BIT ACROSS THE NORTH WITH FOCUS MAINLY OVER CENTRAL AND SOUTHERN
AREAS. KEPT NEXT WEEKEND POPS BELOW 15 PERCENT AT THIS POINT WITH
UNCERTAINTY CONTINUING.

TEMPS EXPECTED TO STAY NEAR OR BELOW NORMAL THROUGH THE PERIOD WITH
NORTHWEST FLOW ALOFT AND SURFACE BOUNDARY SOUTH OF THE AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 108 PM EDT MON AUG 4 2014

SCT SHRA HAD DEVELOPED IN PAST HOUR ACROSS THE AREA. WITH DIURNAL
HEATING CONTG FOR SEVERAL MORE HOURS... EXPECT THIS ACTIVITY WILL
INTENSIFY/INCREASE IN COVERAGE WITH SCT TSRA ACROSS THE AREA THIS
AFTN. HWVR GIVEN VERY WEAK FLOW/DEEP LAYER SHEAR... ODDS OF TSRA
ACTUALLY IMPACTING THE TERMINALS REMAIN TOO LOW ATTM TO INCLUDE
MORE THAN A VCTS MENTION IN TAFS FOR THIS AFTN... BUT WILL NEED TO
MONITOR FOR PSBL TSRA AMD'S. ANOTHER ROUND OF TSRA PSBL LATE
TONIGHT AS SHRTWV MOVG THROUGH UPR MIDWEST MOVES SE ACROSS THE UPR
GRTLKS. ADDED ANOTHER VCTS PERIOD LATE TONIGHT AND TUE MORNING TO
ACCOUNT FOR THIS POSSIBILITY. OUTSIDE OF PSBL CONVECTION
IMPACTING THE TERMINALS... EXPECT VFR CONDITIONS THROUGH THE
PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...FISHER
SHORT TERM...STEINWEDEL
LONG TERM...LASHLEY
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 4, 4:35 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 AM EDT MON AUG 4 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-050845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
435 AM EDT MON AUG 4 2014 /335 AM CDT MON AUG 4 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS AT TIMES FROM TUESDAY THROUGH
FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT THE
STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...GUSTY
WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-050845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
435 AM EDT MON AUG 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS AT TIMES FROM TUESDAY THROUGH
FRIDAY. GUSTY WINDS AND SMALL HAIL ARE ALL POSSIBLE WITH THE
STRONGEST STORMS ALONG WITH HIGHER WAVES.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Aug 4, 2:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
208 PM EDT MON AUG 4 2014

OHZ002-005-041845-
FULTON OH-HENRY OH-
208 PM EDT MON AUG 4 2014

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN FULTON AND NORTHEASTERN
HENRY COUNTIES...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DELTA...OR 6 MILES WEST OF SWANTON...MOVING
SOUTHEAST AT 15 MPH.

HEAVY DOWNPOURS WITH OVER AN INCH OF RAIN IN AN HOUR... PEA SIZE
HAIL...WINDS GREATER THAN 40 MPH...AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  SWANTON AND BRAILEY...
  COLTON...
  TEXAS...

THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 32 AND
48.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 4156 8424 4172 8407 4171 8405 4171 8397
      4172 8397 4172 8388 4170 8387 4139 8388
TIME...MOT...LOC 1808Z 302DEG 11KT 4158 8400

TAYLOR

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:00 PM EDTAreal Flood AdvisoryIWXElkhart60 min

Nearby

Special Weather Statements in Ohio, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.